Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

i wanted to post my spiro experience here- and get any feedback on other user's experiences.
firstly, ever since i could remember i have had on/off SEVERE acne. all over the face. i could not even put a finger on an area that did not have a bump or red mark on it. I wanted to avoid birth control/ RX routes so i tried every diet (gluten free, dairy free, vegetarian) and supplement/ natural method that i could think of (zinc, vit d, berberine, vit a, etc.) Nothing helped in the slightest bit.

I eventualy got tired of all of it and came across spironolactone in my research... saw the general lack of side effects and positive reviews, so i went to a dermatologist, and he prescribed me 50 mg per day and told me i wouldn't see results until 3- 4 months in. He was correct, i started on August 10th and today would be 4 and a half months, where i can say that i am 95% clear, with only 3-4 small spots on my face. 

However, as i have been taking it tfor some months, i have noticed some side effects and have come across in my research others that have noticed some of the same things: 

1) weight gain- i have always generally been a thin person, fluctuating between 110-120 at my heaviest. I have always carried weight in my belly only, where everywhere else stayed lean. However, since i have started taking spiro, I feel like my weight distribution has definitely changed, and i am getting bad stretch marks and cellulite around my butt/thigh region. Because of the diuretic effect, my bloating in my stomach has flattened, however, i am gaining weight on other areas of my body that i have never experienced before. 
2) bloated face- i used to get compliments on my defined jawline and thin face, however, spiro has definitely made my face look much rounder and fatter looking
3) bad/tense dreams and longer sleep- since starting spiro, i am getting horrible, vivid dreams every single night. I also have to sleep a lot more on this pill. I used to run perfectly on 7-8 hours, now I need 10-11 hours to function. 
4) general anxiety- i have noticed myself getting anxious about things i never used to, snapping at my friends more, and feeling stressed in my day to day life.


My theory is that many of these symptoms (weight gain, bloated face, anxiety) are caused by the spike in cortisol that spiro does cause, along with an eventual estrogen dominance due to the suppression of testosterone. That is why i have started to take rhodiola and phosphatidylserine supplements along with my spiro to try to combat some of the effects, but i dont know whether it is placebo or not because i cannot really tell a difference. 

Has anyone been able to find a solution or can provide expertise for any of these problems?? please let me know, as i am extremely satisfied with the positive aspects, but do not know if down the road i will have to find another acne method. 

Edited by jd261403
adding info

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×